MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; OPTIFLOW + MASK INTERFACE ADAPTER

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; OPTIFLOW + MASK INTERFACE ADAPTER
Model Number OPT980
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product background: the opt980 optiflow + mask interface adapter is a patient interface used for delivery of humidified respiratory gases and allows for the connection of a heated breathing tube to a standard vented face mask or to a patient's tracheostomy.The interface includes a lanyard which is placed around the patient's neck or attached to the patient's clothing or bedding to remove the load of the breathing circuit from the patient's interface.Optiflow + interfaces are designed for use with the airvo series humidifiers and are also compatible with the fisher & paykel healthcare (f&p) mr850 and 950 humidification system devices.Optiflow + interfaces are intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases.Optiflow + interfaces are not intended for life support and appropriate patient monitoring must be used at all times.Method: the complaint opt980 optiflow + mask interface adapter was received at our f&p regional office in china where it was visually inspected by a trained f&p service technician.The device was then disposed of.F&p's investigation is based on the information provided by the f&p service technician, information, photographs and videograph provided by the healthcare facility, previous investigations of similar complaints, and f&p's knowledge of the product.Results: visual inspection of the opt980 optiflow + mask interface adapter revealed that the tubing was torn in two locations near the 3-way connector.There was no patient involvement reported by the healthcare facility.Conclusion: f&p's investigation was unable to determine the exact cause of the observed damage to the opt980 optiflow + mask interface adapter.Based on f&p knowledge of the product the tubing was likely subjected to excessive force.F&p's manufacturing controls for the optiflow + tubing include inspections during production for visual defects including cracks, tears, moulding defects, contamination, inclusions, discoloration and stretching or deformation.The subject opt980 optiflow + mask interface adapter would have met the required specifications.The user instructions which accompany the opt980 optiflow + mask interface adapter show in pictorial format the correct placement and fitting of the interface, including ensuring the lanyard and tubing clip are appropriately attached.The user instructions also state: "attach breathing tube clip to a secure location (e.G., clothing or bedding) to support the interface." "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." "do not crush or stretch tube, to prevent loss of therapy." "failure to use the set-up described above can compromise performance and affect patient safety.
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in china that the tubing of an opt980 optiflow + mask interface adapter was found damaged before patient use.There was no patient involvement as the issue was found whilst the device was not in use on a patient.

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
OPTIFLOW + MASK INTERFACE ADAPTER
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key22745915
Report Number9611451-2025-00742
Device Sequence Number15733930
Product Code BTT
UDI-Device Identifier09420012436931
UDI-Public(01)09420012436931(10)2103008960(11)240412
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT980
Device Catalogue NumberOPT980
Device Lot Number2103008960
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2025
Initial Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown